Flood, Grant
- When
- July 2, 4:00 PM EST to 5:00 PM EST
- Where
- Grant County, 1.18 mi NNE of Cordova to 1.24 mi NNE of Cordova
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.546, -84.511
Corinth Road was closed due to high water.
Scattered thunderstorms developed along a slow moving boundary during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed along a slow moving boundary during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 2, 2:40 PM EST, 1 hour 20 minutes earlier.
Area Forecast Discussion
National Weather Service Wilmington OH
340 PM EDT Mon Jul 2 2018
.SYNOPSIS...
The hot and humid weather pattern will continue through the
middle of the week. More intense heat is possible both
Wednesday and Thursday. A stalled out boundary will provide a
chance for daily afternoon and evening showers and thunderstorms
through Thursday when a cold front brings relief on Friday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Convection has developed on a boundary running in the I-71
corridor. Kept a slight chance in the Dayton area and to the nw,
in case an outflow boundary kicks something off. The
thunderstorms should start to die down with the loss of daytime
heating. So have likely PoPs in the southeast half early,
tapering off to 20 pops in the extreme northwest.
There could be some fog development after midnight with the
moisture atmosphere and light winds.
Lows once again will be in the lower 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
On Tuesday, the weak boundary in the north will be the
convective focus. Thunderstorm activity will start in middle of
the fa, but should shift north during the day. Went high chance
PoPs in the north and lower PoPs towards the Ohio River.
Temperatures will be slightly cooler on Tuesday, with highs in
the upper 80s to around 90. Heat index values close to 100
degrees may again be possible during the afternoon and early
evening hours.
Convection will wash out again Tuesday night, with another
night of lows in the lower 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highest concern during the long term period will be the heat and
humidity for the 4th of July. Went close to guidance for high
temperatures on Wednesday and decreased dewpoints slightly from the
blend. The combination of heat and humidity will lead to the
potential for heat index values in excess of 105 across southern and
eastern portions of the forecast area for Wednesday. These values
reach excessive heat criteria and therefore decided to go with an
excessive heat watch. Heat index values across northwestern portions
of the forecast area have the potential to be slightly lower around
100 due to to the possibility for more clouds and thunderstorms.
Cannot rule out some thunderstorm activity across southeastern
portions of the region, however the probability will be lower of
this occurring.
Heat and humidity will still be a concern on Thursday, however with
the potential for more thunderstorm activity expect heat index
values to be lower. In general expect heat index values in the
upper 90s to around 100. Cannot rule out a strong to severe storm
on Thursday and into Thursday night.
A cold front will move through Thursday night into Friday bringing
more widespread shower and thunderstorm activity in addition to
cooler temperatures. Dry conditions are then expected for the
remainder of the weekend for Saturday and Sunday.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Thunderstorms have developed along a boundary which is
coincident with I-71. Expect the convection to become more
widespread along and se of I-71 as the afternoon progresses. So
have a prevailing VCTS from CVG up to CMH, along with a tempo
MVFR thunder group from 18-22Z. It is a little more iffy if DAY
will see anything. After the convection gets going, outflow
boundaries could aid in development farther to the nw, so have
a VCTS for DAY.
Convection should start to die down around 00Z. Surface winds
will be light overnight. With an abundance of low level moisture
lingering after the convection, it is likely that we could see
some fog development. Took LUK down Io IFR with the weak
southeast flow, and MVFR fog for the other tafs other than DAY.
Convection should development again with the diurnal cycle.
Better chances will be for the northern tafs after 18Z.
OUTLOOK...Primarily afternoon and evening thunderstorms will be
possible Tuesday through Thursday. More widespread thunderstorms
are possible Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Watch from Wednesday afternoon through
Wednesday evening for OHZ055-063>065-070>074-077>082-088.
KY...Excessive Heat Watch from Wednesday afternoon through
Wednesday evening for KYZ089>100.
IN...Excessive Heat Watch from Wednesday afternoon through
Wednesday evening for INZ073>075-080.
&&
SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...
AVIATION...SitesHazardous Weather Outlook National Weather Service Wilmington OH 350 PM EDT Mon Jul 2 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>054-056-060>062-032000- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking- Preble-Montgomery-Greene- 350 PM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values may reach around 100 degrees on Wednesday. Heat index values in upper 90s to around 100 are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ055-063>065-070>074-077>082-088-032000- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Franklin OH-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 350 PM EDT Mon Jul 2 2018 ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. Heat index values may reach around 100 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
248 PM EDT MON JUL 2 2018
OHZ055-063-064-073-021915-
Ross OH-Fayette OH-Franklin OH-Pickaway OH-
248 PM EDT MON JUL 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN...
SOUTHEASTERN FAYETTE...PICKAWAY AND NORTHWESTERN ROSS COUNTIES UNTIL
315 PM EDT...
At 247 PM EDT, radar indicated strong thunderstorms along a line
extending from near Grove City to 6 miles southwest of New Holland,
moving east at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Grove City, Circleville, Canal Winchester, Groveport,
Ashville, South Bloomfield, Williamsport, New Holland, Logan Elm
Village, Obetz, Commercial Point, Good Hope, Frankfort, Harrisburg,
Orient and Lockbourne.
This includes I-71 in Ohio between mile markers 90 and 103.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3932 8307 3946 8339 3970 8327 3970 8325
3974 8325 3993 8315 3990 8280
TIME...MOT...LOC 1847Z 289DEG 7KT 3985 8310 3946 8331
JDRSpecial Weather Statement National Weather Service Wilmington OH 339 PM EDT MON JUL 2 2018 OHZ064-065-073-022015- Fairfield OH-Ross OH-Pickaway OH- 339 PM EDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAIRFIELD... SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL 415 PM EDT... At 339 PM EDT, radar indicated a strong thunderstorm over Kingston, moving northeast at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Chillicothe, Circleville, Kingston, Logan Elm Village, North Folk Village, Amanda, Stoutsville, Adelphi, Tarlton, Andersonville, Whisler and Hallsville. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3932 8307 3952 8312 3970 8272 3939 8275 TIME...MOT...LOC 1939Z 239DEG 16KT 3947 8296 JDR
Special Weather Statement
National Weather Service Wilmington OH
358 PM EDT MON JUL 2 2018
KYZ097-099-OHZ079-022030-
Mason KY-Bracken KY-Brown OH-
358 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MASON...EASTERN BRACKEN
AND SOUTHWESTERN BROWN COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT, radar indicated a strong thunderstorm near Augusta,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Maysville, Ripley, Aberdeen, Augusta, Brooksville, Dover,
Higginsport, Germantown, Minerva, Woolcutt, Murphysville, Moranburg,
Chatham, Tuckahoe, Stoney Point and AA Highway at State Route 19.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3858 8397 3859 8397 3859 8398 3873 8412
3877 8408 3877 8405 3880 8405 3882 8403
3877 8387 3871 8372 3852 8391
TIME...MOT...LOC 1957Z 307DEG 18KT 3871 8395
JDRSpecial Weather Statement
National Weather Service Wilmington OH
441 PM EDT MON JUL 2 2018
OHZ061-062-022115-
Montgomery OH-Greene OH-
441 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT, radar indicated a strong thunderstorm over
Beavercreek, moving southwest at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Xenia, Bellbrook, Oakwood,
Yellow Springs, Wright-Patterson Afb, Wilberforce, Riverside,
Centerville, Oldtown, Greene County Airport, Overlook-Page Mano,
Trebein and Holiday Valley.
This includes I-75 in Ohio between mile markers 55 and 57.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3984 8398 3984 8394 3983 8394 3983 8391
3968 8386 3962 8413 3980 8420 3985 8398
TIME...MOT...LOC 2041Z 064DEG 6KT 3974 8402Special Weather Statement
National Weather Service Wilmington OH
454 PM EDT MON JUL 2 2018
OHZ080>082-022130-
Pike OH-Highland OH-Adams OH-
454 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS...WEST CENTRAL
PIKE AND SOUTHEASTERN HIGHLAND COUNTIES UNTIL 530 PM EDT...
At 454 PM EDT, radar indicated a strong thunderstorm over Seaman,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Peebles, Winchester, Seaman, Belfast, Emerald, Sinking Spring, Poplar
Grove, May Hill, Smoky Corners, Serpent Mound and Locust Grove.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3897 8368 3900 8368 3919 8338 3902 8323
3901 8325 3901 8327 3900 8327 3884 8356
TIME...MOT...LOC 2054Z 234DEG 27KT 3896 8356
JDRThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Corinth Road was closed due to high water.
Standing water was reported on Lincoln Ridge Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2018Every state in 2018This day in weather historyWarnings in Kentucky, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754495, 754496.